Tags: 1250mg, conditions, drugs, health, increased, keppra, medications, neuro, neurological, son, tegretol, tripp, twice, update

Keppra and Tegretol XR

On Health & Drugs & Medications » Neurological Conditions

3,738 words with 4 Comments; publish: Mon, 17 Dec 2007 19:01:00 GMT; (90078.13, « »)

Here is the update on my son,Tripp. Neuro increased the keppra by 250 mg twice daily...so now he is taking 1250mg of Keppra morning and evening...PLUS the 400mg of Tegretol xr 3 times a day...seizures still are happening daily! I will call her tomorrow to see what we do now. She said those head turns that he has daily are not simple BUT complex....since they only last 2 to 7 seconds(I time 'em) and he can go on about his business as if nothing happens....they will not effect him?? WHAT? YES!! She said that...not sure 'bout that.

He has NO side effect from the meds...no change in him at all.

Now give me your opions.THANKS

All Comments

Leave a comment...

  • 4 Comments
    • If thats an increase in seizures I'd be concerned as well. Has the severity lessened in your eyes of the seizures, compared to before?

      I don't like the issue that a lot of the Dr's like to push Keppra up to 3000 somewhat quickly.

      I guess I'd compare current situation to how he was going back 6 months or so seizure wise. Is now better than before? I stopped logging symptoms due to the fact I don't have any to mark down from the medications. My seizures are so rare I only log those when they happen (and I have forgotten to transfer it on occation to my log from the wall calander).

      I hope all gets worked out and you don't need to go on a 3 drug regiment for him.

      --Travis

      #1; Mon, 17 Dec 2007 23:02:00 GMT
    • Travis, they are the same as they were 6 months ago...and for the last year or so even!! ALMOST always daily...at least one. I do log each day and I have been doing this for almost 2 years. These head turns started about 2 years ago...and have gotten worst over that time. NO meds seem to control them so far. They are VERY mild...lasting from 2 to 7 seconds each. He had a Grandmal seizure about a month ago...has not had one of those is MONTHS...and out of the blue the cps turned into a grandmal. I can't even find a reason or trigger that causes them.

      I just called the neruo and will wait for her to call me back and post again them.

      YOU are such a great help...THANKS!!!!

      #2; Mon, 17 Dec 2007 23:03:00 GMT
    • It's good to hear it is not an increase ::sigh:: .

      As for the change in symptoms, (trying to remember more about him) it COULD be due to his age if I'm remembering correctly. I know I changed seizure wise after HS around college age (around 20 yrs old, before 21 for sure). That was when I hit the "roller coaster" of meds trying to find what worked for me.

      If it dates back to then symptom wise, it may be a parallel to what my body went through and the Dr's were trying to find something that worked. Only slightly harder in his case not getting his complaints (boy did I learn to give those to the Dr's!).

      The little I remember, for the rest of the readers; women level out a little earlier in age then men do, by a year or so. I don't know what year is a benchmark to go by being every person is slightly different. So STARTING around the ages of 19-22 we may experience problems with medications and or seizure increase due to our body changes; and others may not.

      I can only relate my case how my system "changed" and the Teg only therapy started to fail (what HAD worked for me).

      --Travis

      #3; Mon, 17 Dec 2007 23:04:00 GMT
    • I'm on 600mg of Tegretol XR twice a day, and 1250 mg of Keppra twice a day, and it took a good 5-6 months after my Keppra was increased (I used to take 1000mg twice a day) before I really started noticing a difference. But my auras still aren't completely gone, though they are much less.

      Maybe he needs an increase in Tegretol (if it's not too high in his bloodwork), or maybe it'll take a few months until you really see the effects of the increase in Keppra.

      #4; Mon, 17 Dec 2007 23:05:00 GMT